Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 9, NWS Riverton, WY

November 15, 2013Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 15, 2013, 10:13 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Nov 16, 2013, 5:04 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 10:13 PM MST (05:13 UTC)
In effect from
Nov 16, 2013, 5:04 AM MST
Expired
Nov 16, 2013, 6:00 PM MST
In force
13 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS75 KRIW 160513
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1013 PM MST FRI NOV 15 2013

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY...

.A STORM APPROACHING FROM THE WEST WILL BRING A TIGHTENING
PRESSURE GRADIENT. IN ADDITION...THE PASSAGE OF A COLD FRONT WILL
ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE FROM LATE SATURDAY
MORNING INTO SATURDAY AFTERNOON.

WYZ019-161100-
/O.UPG.KRIW.HW.A.0004.131116T1600Z-131117T0100Z/
/O.NEW.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1013 PM MST FRI NOV 15 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE SATURDAY MORNING AND
  BECOME STRONG LATE SATURDAY MORNING AND SATURDAY AFTERNOON
  BEFORE DECREASING SATURDAY EVENING. THE STRONGEST WINDS ARE
  EXPECTED EARLY SATURDAY AFTERNOON.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. THE
  STRONGEST WINDS ARE EXPECTED EARLY SATURDAY AFTERNOON.

* IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 789 FROM
  BEAVER RIM TO JEFFREY CITY TO THE CARBON COUNTY LINE WILL BECOME
  HAZARDOUS DUE TO DANGEROUS CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-161100-
/O.UPG.KRIW.HW.A.0004.131116T1600Z-131117T0100Z/
/O.NEW.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1013 PM MST FRI NOV 15 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE SATURDAY MORNING AND
  BECOME STRONG LATE SATURDAY MORNING AND SATURDAY AFTERNOON
  BEFORE DECREASING SATURDAY EVENING. THE STRONGEST WINDS ARE
  EXPECTED EARLY SATURDAY AFTERNOON.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE
  STRONGEST WINDS ARE EXPECTED EARLY SATURDAY AFTERNOON.

* IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 220
  SOUTHWEST OUT OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS
  INTERSTATE 25 NORTH OUT OF CASPER AND INTERSTATE 25 EAST OUT OF
  CASPER WILL BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS.
  WYOMING BOULEVARD JUST SOUTH OF CASPER WILL BE ESPECIALLY
  VULNERABLE TO THESE CROSS WINDS SINCE THIS PORTION OF HIGHWAY IS
  MORE EXPOSED DUE TO THE HIGHER ELEVATION OF THIS STRETCH OF
  HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
4 follow-up statements
796 
WWUS75 KRIW 160922
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
222 AM MST SAT NOV 16 2013

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING
TODAY...

.A STORM APPROACHING FROM THE WEST WILL BRING A TIGHTENING PRESSURE
GRADIENT. IN ADDITION...THE PASSAGE OF A COLD FRONT WILL ALLOW
STRONG WINDS ALOFT TO MIX TO THE SURFACE FROM LATE THIS MORNING
INTO THIS AFTERNOON.

WYZ019-162200-
/O.CON.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
222 AM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME
  STRONG AFTER 9 AM THIS MORNING THROUGH THIS AFTERNOON BEFORE
  DECREASING THIS EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY
  THIS AFTERNOON.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. THE
  STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. WEST SOUTHWEST
  WINDS HAVE ALREADY BEEN GUSTING TO NEAR 60 MPH AT THE MORE
  REMOTE HIGHER ELEVATIONS.

* IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 789 FROM 
  BEAVER RIM TO JEFFREY CITY TO THE CARBON COUNTY LINE WILL 
  BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-162200-
/O.CON.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
222 AM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME
  STRONG AFTER 9 AM THIS MORNING AND THIS AFTERNOON BEFORE
  DECREASING THIS EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY
  THIS AFTERNOON.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE
  STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON.

* IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 220
  SOUTHWEST OUT OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS
  INTERSTATE 25 NORTH OUT OF CASPER AND INTERSTATE 25 EAST OUT OF
  CASPER WILL BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS.
  WYOMING BOULEVARD JUST SOUTH OF CASPER WILL BE ESPECIALLY
  VULNERABLE TO THESE CROSS WINDS SINCE THIS PORTION OF THE
  HIGHWAY IS ELEVATED AND MORE EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
525 
WWUS75 KRIW 161204
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
504 AM MST SAT NOV 16 2013

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING
TODAY...

.A STORM APPROACHING FROM THE WEST WILL BRING A TIGHTENING
PRESSURE GRADIENT. IN ADDITION...THE PASSAGE OF A COLD FRONT WILL
ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE TODAY.

WYZ019-162200-
/O.EXT.KRIW.HW.W.0009.131116T1204Z-131117T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
504 AM MST SAT NOV 16 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS
  AFTERNOON BEFORE DECREASING THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH. THE
  STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. BEAVER RIM
  HAS ALREADY HAD SUSTAINED WINDS AROUND 40 MPH EARLY THIS
  MORNING...WITH A GUST OF 56 MPH RECORDED AT 351 AM.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER
  RISK TO THESE VEHICLES. MOTORISTS ARE URGED TO USE CAUTION AND
  SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-162200-
/O.CON.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
504 AM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME
  STRONG AFTER 9 AM THIS MORNING...AND LAST THROUGH THIS AFTERNOON
  BEFORE DECREASING THIS EVENING. THE STRONGEST WINDS ARE EXPECTED
  EARLY THIS AFTERNOON.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE 
  STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER
  RISK TO THESE VEHICLES. OUTER DRIVE IN CASPER IS ESPECIALLY
  PRONE TO BLOW OVERS. MOTORISTS ARE URGED TO USE CAUTION AND
  SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
518 
WWUS75 KRIW 162005
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
105 PM MST SAT NOV 16 2013

...HIGH WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING
TODAY...

.STRONG WINDS ALOFT ALIGNED WITH A TIGHT SURFACE PRESSURE
GRADIENT FROM SOUTHWEST WYOMING THROUGH EAST CENTRAL WYOMING
WILL CONTINUE TO PRODUCE AREAS OF HIGH WINDS ACROSS SOUTHERN
FREMONT AND NATRONA COUNTIES THIS AFTERNOON. 

WYZ019-170100-
/O.CON.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
105 PM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH 
  THIS AFTERNOON BEFORE DECREASING THIS EVENING. 

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE 
  SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER 
  RISK TO THESE VEHICLES. MOTORISTS ARE URGED TO USE CAUTION AND 
  SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-170100-
/O.CON.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
105 PM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH 
  THIS AFTERNOON BEFORE DECREASING THIS EVENING. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE 
  STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE 
  SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER 
  RISK TO THESE VEHICLES. OUTER DRIVE IN CASPER IS ESPECIALLY 
  PRONE TO BLOW OVERS. MOTORISTS ARE URGED TO USE CAUTION AND 
  SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
333 
WWUS75 KRIW 170046
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
546 PM MST SAT NOV 16 2013


WYZ019-170200-
/O.EXP.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
546 PM MST SAT NOV 16 2013

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 
WIND SPEEDS ARE ON THE DECREASE EARLY THIS EVENING. THE THREAT OF
HIGH WIND IS ENDING AND THUS THE HIGH WIND WARNING WILL BE ALLOWED
TO EXPIRE AT 6 PM. A WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45
MPH WILL OCCUR THE REST OF THE EVENING.

$$

WYZ020-170200-
/O.EXP.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
546 PM MST SAT NOV 16 2013

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 
WIND SPEEDS ARE DECREASING AND THE THREAT FOR HIGH WIND IS ENDING.
THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. A
SOUTHWEST TO WEST WIND OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL
STILL OCCUR THIS EVENING.

$$

AR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 15, 3:10 PM MST, 7 hours 3 minutes earlier.

Area forecast discussion, Nov 15, 3:10 PM MST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
310 PM MST FRI NOV 15 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY

THINGS WILL BECOME ACTIVE AS THE NEXT WINTER WEATHER MAKER MOVES
FROM THE PACIFIC NORTHWEST INTO THE WYOMING THROUGH TONIGHT AND INTO
SATURDAY. SNOW SHOWERS...SOME HEAVY...HAVE DEVELOPED OVER SWEETWATER
COUNTY THIS AFTERNOON WITH A JET STREAK MOVING ACROSS NORTHERN
COLORADO. THESE SHOULD END LATER THIS AFTERNOON WITH MOST OF THE
AREA SEEING MAINLY DRY WEATHER THROUGH AROUND MIDNIGHT TONIGHT.

WEST OF THE DIVIDE...THE FIRST WAVE WILL MOVE INTO WESTERN WYOMING
AFTER MIDNIGHT TONIGHT AND SPREAD SNOW FROM NORTHWEST TO SOUTHEAST
ACROSS THE WESTERN MOUNTAINS AS WELL AS SOME OF THE ADJACENT
VALLEYS. THERE IS A DECENT AMOUNT OF DYNAMICS WITH THIS SYSTEM SO
SNOWFALL RATES WILL LIKELY BECOME MODERATE TO LOCALLY HEAVY AT
TIMES. AS A RESULT...WE WILL HOIST WINTER WEATHER ADVISORIES ACROSS
MUCH OF THE AREAS WEST OF THE DIVIDE WITH A GENERAL 6 TO 10 INCHES
IN THE MOUNTAINS AND 3 TO 6 INCHES IN THE VALLEYS. THERE COULD BE
LOCALLY HIGHER AMOUNTS IN THE HIGHER ELEVATIONS OF THE TETONS...BUT
THIS SHOULD BE ABOVE PASS LEVEL. NEVERTHELESS...A DIFFICULT TRAVEL
DAY ACROSS THE WESTERN WYOMING WITH SNOW AND AREAS OF BLOWING SNOW.
SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY WITH POSSIBLY A PERIOD
OF HEAVY SNOW LATER IN THE AFTERNOON AS THE MAIN TROUGH AXIS PASSES
THROUGH WITH THE BEST OMEGA. SNOWFALL RATES SHOULD TAPER OFF AFTER
THAT ALTHOUGH UPSLOPE FLOW KEEP SNOW SHOWERS GOING INTO THE EVENING.

EAST OF THE DIVIDE...THE CONCERN HERE WILL BE NOT FOR SNOW BUT FOR
WIND. THE PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT WITH THE
SYSTEM PRODUCING THE SNOW ACROSS THE WEST MOVES IN. WINDS ALOFT WILL
ALSO BE RATHER STRONG WITH THE NAM SHOWING 50 TO 55 KNOTS AT 500
MILLIBARS ACROSS PORTIONS OF EASTERN FREMONT COUNTY AS WELL AS MUCH
OF NATRONA COUNTY. WITH GOOD MIXING CONDITIONS EXPECTED WE WILL
HOIST A HIGH WIND WATCH AS WELL ACROSS NATRONA COUNTY AS WELL AS THE
GREEN AND RATTLESNAKE RANGE FROM LATE MORNING INTO THE AFTERNOON.
GUSTY WINDS ARE POSSIBLE ELSEWHERE AS WELL ALTHOUGH NOT AS STRONG.
BUT NEVERTHELESS A DAY TO STRAP UP YOUR HAT OR GLUE DOWN YOU TOUPEE.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

CURRENTLY...SAT IMAGERY SHOWING SHOWING UPR SW MOVING THRU LARGE
SCALE LW TROF IN PLACE OVR CONUS...CUTTING DIAGONALLY FROM ECNTRL MT
THRU SWRN WY AND INTO SRN CA. UPR JET FORCING NOT AN ISSUE ATTM AS
BOT SRN AND NRN BRANCHES ARE WELL AWAY FROM THE FA...ONE JUST
PLOWING INTO THE NW CONUS/SRN BC...THE OTHER WELL SOUTH THRU BAJA
AND SRN STATES. AT SFC...HI PRESS W...LEE TROF E WITH DEVELOPING
CYCLONE  CURRENTLY FORMING IN BC.

SAT NIGHT...STRONGEST UPR LVL SW TROF WILL BE MOVING THRU...EXITING
BY SUN MORNING...WITH CANADIAN SFC CYCLONE STARTING TO BEAR DOWN AND
REDEVELOP IN THE NRN/CNTRL PLAINS. SNOW WILL STILL REMAIN
LIKELY...BUT BECOME LIGHT...ACROSS THE WRN MOUNTAINS OVERNIGHT SAT
THRU SUN MORNING...WITH CHCS DECREASING...PERHAPS QUICKER THAN IS
CURRENTLY IN THE FCST...THRU THE DAY ON SUNDAY. LOWER ELEVATIONS E
OF MOST MOUNTAIN RANGES...WILL  LARGE BE DEVOID OF ANY
PRECIP/SNOWFALL...OTHER THAN PERHAPS FLURRIES/VERY BRIEF LIGHT SNOW
SAT NIGHT. HAVE CUT BACK ON POPS SOMEWHAT IN THESE AREAS.
OTHERWISE...WINDS WILL START OUT QUITE STRONG SAT NIGHT...WITH
LARGELY UNIDIRECTIONAL FLOW THROUGH THE VERTICAL...QUITE UNSTABLE
LAPSE RATES...AND A SFC P GRAD APPROACHING 5-6 MB/100 MI...WITH WRLY
GUSTS AT THE LOWER ELEVATIONS IN THE 40 TO 50 MPH RANGE. WINDS WILL
DECREASE SOME OVERNIGHT SAT AND INTO SUN MORNING...BUT WILL
REINVIGORATE SUNDAY AFTERNOON...ALTHOUGH NOT TO THE SAME EXTENT AS
ON SAT.

BEYOND SUNDAY...UPR LVLS GO BRIEFLY NWRLY BEFORE TRANSITION TO
CONTINUED PROGRESSIVE BUT RATHER FLAT AND NEARLY ZONAL PATTER
MONDAY...WITH UPR LVL WAVE RIPPLES MOVING VERY QUICKLY THRU THE
PATTERN THRU THE REST OF THE FCST PERIOD. SO WRN MOUNTAINS WILL KEEP
LOW END POPS AROUND THRU MOST OF THE REST OF THE FCST...WITH
ADJUSTMENTS TO COME FOR SURE...AS INCOMING MOISTURE OSCILLATES OVR
TIME AND MAY NOT NECESSARILY MATCH UP WHEN BETTER DYNAMICS MOVE
ACROSS. LR MDLS WERE IN FAIR AGREEMENT THRU NEXT THU...BUT THAT WAS
BEFORE THE 12Z EURO CAME OUT...SO NOW THERE ARE SIGNIFICANT PHASING
DIFFERENCES BY WED OF NEXT WEEK. INTERESTINGLY...BOTH MDLS IN VERY
LONG TERM CONTINUE TO TREND TOWARD SIGNIFICANT RIDGING OVR THE
WRN CONUS BY THE BEGINNING OF T-GIVING WEEK...WHICH COULD BODE WELL
FOR TRAVEL...NOT SO MUCH FOR THE SKI AREAS.
&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE CONTINENTAL DIVIDE...
VFR CONDITIONS WILL PREVAIL THROUGH 18Z. GUSTY SOUTHWEST WINDS WILL
DEVELOP AFTER 13Z SATURDAY MORNING FROM KRKS THROUGH KCPR.

WEST OF THE CONTINENTAL DIVIDE...
SCATTERED LIGHT SNOW WILL OCCUR THROUGH 21Z OVER THE WESTERN
MOUNTAINS AND ACROSS SOUTHWEST WY. MVFR CONDITIONS WILL OCCUR AT
TIMES ALONG WITH SOME MOUNTAIN OBSCURATION. VFR CONDITIONS WILL
PREVAIL AFTER 21Z UNTIL 06Z. THEN SNOW WILL REDEVELOP OVER NW WY
AFTER 06Z AND INCREASE IN COVERAGE ACROSS THE WEST BY 12Z SATURDAY
AND CONTINUE INTO THE DAY. THIS WILL LEAD TO AREAS OF MVFR CONDITIONS
DEVELOPING AFTER 06Z.
&&

.FIRE WEATHER...

A TROUGH OF LOW PRESSURE WILL DELIVER SIGNIFICANT AMOUNTS OF
SNOWFALL TO THE WESTERN MTNS SATURDAY AND SATURDAY NIGHT. EAST OF
THE DIVIDE...DOWNSLOPING FLOW WILL LIMIT ANY PRECIPITATION TO
FLURRIES. 30 TO 40 MPH WEST SOUTHWEST WINDS WITH GUSTS OF 50 TO 55
MPH WILL BE COMMON FROM THE RED DESERT TO CASPER SATURDAY AS WELL AS
ALONG THE EAST SLOPE OF THE CONTINENTAL DIVIDE. SUNDAY WILL BE
COLDER BEHIND THE EXITING WEATHER SYSTEM. SNOW WILL TAPER OFF LATER
ATURDAY NIGHT WITH LIGHT SNOW CONTINUING IN THE NORTHWEST MOUNTAINS
THROUGH SUNDAY NIGHT. EXPECT TEMPERATURE INVERSIONS IN THE BASINS
AND VALLEYS.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
WYZ019-020.

WINTER WEATHER ADVISORY FROM 2 AM TO 11 PM MST SATURDAY
WYZ002-014-015-023>025.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST
SATURDAY WYZ001-012-013.

WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SATURDAY WYZ027.

&&

SHORT TERM...HATTINGS
LONG TERM...BRAUN
AVIATION...HATTINGS
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 15, 5:00 AM MST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST FRI NOV 15 2013

WYZ001>020-022>030-161300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

LATE TONIGHT...A FAST MOVING STORM SYSTEM WILL BEGIN TO SPREAD
POTENTIALLY SIGNIFICANT SNOW ACROSS THE WEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY INTO SUNDAY MORNING...A CONTINUATION OF POSSIBLE SIGNIFICANT
SNOWFALL ACROSS THE WEST. STRONG WINDS POSSIBLE...MAINLY BETWEEN
ROCK SPRINGS AND CASPER SATURDAY. PLEASE SEE THE SPECIAL WEATHER
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.